MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470067-18
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations replicated and confirmed the customer-reported cracked lens.The endoscope was visually inspected and found to have damage at the distal end.Specifically, the distal window located at the distal tip was cracked.The root cause for a cracked distal window in the camera instrument is typically attributed to user actions, such as inadvertent collisions with hard surfaces, dropping the scope, or improper cleaning during reprocessing.Additional observations not reported by the site: the endoscope was evaluated and found to have a camera instrument adapter defect.Friction tests using a screening aide revealed that the adapter did not rotate properly, and noises confirmed binding.Upon removal and further examination, the aea shaft bearing was identified as contributing to increased friction.The probable root cause of this binding is related to component susceptibility to friction.Severe cuts to cable insulation were found during visual inspection, located in zone b, the middle third of the endoscope cable.The root cause for severe cuts in the camera cables is typically attributed to user mishandling during use or reprocessing.Cosmetic damage was observed on the endoscope housing.Inspection revealed fading or removal of laser marking on the housing shell.This issue is typically attributed to improper reprocessing by the user.Additional damage was found at the distal end, specifically a broken or detached piece of the distal window tip, presenting a potential risk of foreign body retention in the patient.The root cause is most often user-related, including inadvertent collisions, dropping the endoscope, or improper cleaning during reprocessing.
 
Event or Problem Description
It was reported that prior to starting a da vinci assisted surgical procedure, the lens was cracked.There was no report of patient involvement or reported injury.
 
Additional Manufacturer Narrative
The probable root cause of the cracked distal window and detached fragment is typically attributed to user handling, such as inadvertent collision with hard surfaces, dropping of the scope, or improper cleaning during reprocessing.This issue can be resolved by using an alternate endoscope to complete the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24990465
Report Number2955842-2026-22759
Device Sequence Number21157260
Product Code NAY
UDI-Device Identifier00886874120286
UDI-Public(01)00886874120286
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470067-18
Device Catalogue Number470067
Device Lot Number470067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown